Georgia, 2006

Hail and Damaging Winds in Georgia, June 21, 2006

June 21, 2006 · NWS FFC · 6 events in 5 counties and zones

4 thunderstorm wind, 2 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$8,000
Crop damage
None recorded
Events
6

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before the first event at Jun 21, 2:36 PM EST, 1 hour 22 minutes earlier.

Area forecast discussion, Jun 21, 2:36 PM EST, 1 hour 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
336 PM EDT WED JUN 21 2006

.SHORT TERM...(TONIGHT THROUGH FRIDAY NIGHT)
A VERY SUMMERTIME PATTERN CONTINUES IN THE SHORT TERM FORECAST
PERIOD AS AN UPPER LEVEL RIDGE SLOWLY WEAKENS AND WESTERN ATLANTIC
SURFACE HIGH RIDGES INTO THE SOUTHEASTERN U.S. ENOUGH HEAT AND
MOISTURE IN THE ATMOSPHERE TO OVERCOME THE UPPER RIDGE...WITH
ISOLATED TO SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS
TODAY AND THURSDAY. BY FRIDAY THE UPPER RIDGE IS SUPPRESSED
SOUTHEASTWARD EVEN FURTHER AS A WEAK SURFACE BOUNDARY SAGS SOUTHWARD
OUT OF THE OHIO VALLEY TOWARD NORTH GEORGIA. RAIN CHANCES WILL BE
ON THE INCREASE AS WE TRANSITION INTO THE EXTENDED FORECAST PERIOD.
TEMPERATURES WILL REMAIN VERY WARM THROUGH FRIDAY. WE ARE FLIRTING
WITH HEAT ADVISORY CRITERIA IN SOME AREAS...BUT THE LOW LEVELS ARE
DRY ENOUGH TO KEEP HEAT INDEX VALUES OVER 105 CONFINED TO SPOTTY
AREAS ACROSS MAINLY CENTRAL GEORGIA...WITH OVERNIGHT LOWS FALLING
BELOW 75 DEGREES AREAWIDE.

.LONG TERM...(SATURDAY THROUGH WEDNESDAY)
OVERALL UPPER LEVEL AND SURFACE PATTERNS REMAIN FAIRLY STATIC THROUGH
THE EXTENDED FORECAST PERIOD. GEORGIA REMAINS SQUEEZED BETWEEN THE
WESTERN ATLANTIC SURFACE RIDGE AND A SERIES OF WEAK TROUGHS THAT
STALL ACROSS THE EASTERN U.S. THE TROPICAL LOW THAT WAS FAIRLY WELL
ORGANIZED ON PREVIOUS RUNS OF NAM MODEL AND WAS NEARLY ABSENT ON THE
GFS IS STILL SHOWN MOVING WEST UNDER THE ATLANTIC RIDGE...BUT IS
NOTICEABLY WEAKER AND LESS ORGANIZED ON THE NAM AND ODDLY A BIT MORE
DISTINCT ON THE GFS. BOTH MODELS KEEP THIS SYSTEM OFFSHORE OF THE
SOUTHEAST U.S. ANYWAY...ALTHOUGH COASTAL REGIONS FROM NORTH FLORIDA
TO THE CAROLINAS MAY SEE SOME EFFECT FROM THE SYSTEM. IN THE UPPER
LEVELS A BROAD WEAK TROUGH SETS UP OVER THE EASTERN U.S. FROM THE MID
MISSISSIPPI AND OHIO VALLEYS INTO CANADA. THIS SHOULD EASE OUR HEAT A
BIT...AND KEEP SCATTERED SHOWERS AND THUNDERSTORMS IN THE FORECAST
THROUGH THE EXTENDED RANGE.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATLANTA         74  93  74  89 /  20  20  20  30
ATHENS          67  98  70  92 /  20  20  20  30
GAINESVILLE     69  92  70  88 /  20  20  20  30
ROME            68  99  72  90 /  20  20  20  30
COLUMBUS        73  97  73  94 /  20  20  20  20
MACON           68  97  71  96 /  20  20  20  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

20
Hazardous weather outlook, Jun 21, 5:17 AM EST, 10 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
617 AM EDT WED JUN 21 2006

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-221030-
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB-
NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-
HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON-
NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-
SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP-
MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON-
GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS-
WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY-
MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER-
SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER-
MONTGOMERY-TOOMBS-
617 AM EDT WED JUN 21 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT
ISOLATED THUNDERSTORMS EXPECTED ACROSS NORTH AND CENTRAL GEORGIA
THIS AFTERNOON AND EVENING.

.SYNOPSIS...
A WEAK HIGH PRESSURE RIDGE WILL CONTINUE ACROSS THE REGION THROUGH
THURSDAY. WITH LIGHT MOIST EASTERLY FLOW AND DAYTIME HIGHS IN THE
MIDDLE 90S WILL SEE ISOLATED SHOWERS AND THUNDERSTORMS LATE THIS
AFTERNOON AND EVENING.

.PRIMARY HAZARDS...
THE PRIMARY HAZARD FROM THUNDERSTORMS WILL BE GUSTY WINDS AND CLOUD
TO GROUND LIGHTNING. THE MOST LIKELY LOCATION FOR THUNDERSTORMS WILL
BE ACROSS NORTH AND CENTRAL GEORGIA MAINLY LATE THIS AFTERNOON AND
EVENING.

.DISCUSSION...
LIGHT EASTERLY FLOW UNDERNEATH A WEAK HIGH PRESSURE RIDGE WILL HELP
INCREASE LOW-LEVEL MOISTURE ACROSS THE STATE SLOWLY THROUGH TONIGHT.
ONLY MINIMAL DIURNALLY INDUCED INSTABILITY WILL BE PRESENT ACROSS
THE REGION THIS AFTERNOON WITH CAPES IN THE 500 TO 1500 RANGE AND
LIFTED INDICES AROUND MINUS 1 TO MINUS 2. THERE ARE A FEW LEFT OVER
BOUNDARIES FROM YESTERDAYS ISOLATED STORMS THAT COULD ACT AS A
FOCUSING MECHANISM FOR TODAYS CONVECTIVE DEVELOPMENT. ANY STORMS
THAT DO DEVELOP SHOULD REMAIN BELOW SEVERE LIMITS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THERE IS A CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS EACH
DAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

In the hours before

Local storm report, Jun 21, 12:47 PM EST, 3 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
147 PM EDT WED JUN 21 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     TSTM WND DMG     6 ENE GIBSON            33.27N 82.50W
06/20/2006                   GLASCOCK           GA   EMERGENCY MNGR

            10 TO 12 TREES UPROOTED. WINDOWS BLOWN OUT OF THE PORCH
            OF A HOME. 15 TO 20 ADDITIONAL TREES SNAPPED OFF OVER
            TWO-MILE AREA. POWER POLE SNAPPED DUE TO TREES FALLING ON
            LINE. NWS DAMAGE SURVEY UPDATE OF EARLIER REPORT.

&&

LPR
Special weather statement, Jun 21, 1:37 PM EST, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
237 PM EDT WED JUN 21 2006

GAZ076-211900-
237 PM EDT WED JUN 21 2006

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN
JEFFERSON COUNTY UNTIL 300 PM EDT...

AT 235 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER WADLEY. THE THUNDERSTORM WAS NEARLY
STATIONARY.

WIND GUSTS OF 45 MPH ARE LIKELY AS THIS STORM MOVES ACROSS JEFFERSON
COUNTY. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE WADLEY.
Special weather statement, Jun 21, 1:56 PM EST, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
256 PM EDT WED JUN 21 2006

GAZ092-211930-
256 PM EDT WED JUN 21 2006

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN
SCHLEY COUNTY UNTIL 330 PM EDT...

AT 254 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER ELLAVILLE...MOVING SOUTH AT 5 MPH.

WIND GUSTS OF 45 MPH ARE LIKELY AS THIS STORM MOVES ACROSS SCHLEY
COUNTY. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE ELLAVILLE
AND LA CROSSE.
Special weather statement, Jun 21, 2:37 PM EST, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
337 PM EDT WED JUN 21 2006

GAZ091-092-104-212015-
337 PM EDT WED JUN 21 2006

...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN IN SUMTER...SCHLEY AND
MARION COUNTIES UNTIL 415 PM EDT...

AT 335 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM METHVINS TO FRIENDSHIP...MOVING SOUTH AT 5
MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE
ACROSS SUMTER...SCHLEY AND MARION COUNTIES. HEAVY DOWNPOURS MAY
CAUSE PONDING OF WATER ON ROADWAYS.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

4 thunderstorm wind, 2 hail. Local standard time, as filed.

Hail, Emanuel

When
June 21, 3:58 PM EST to 4:15 PM EST
Where
Emanuel County, Summertown
Measured
0.88 in hail
Property damage
$500
Reported by
EMERGENCY MANAGER
Coordinates
32.750, -82.267

The Emanuel County Emergency Management Director reported that a good amount of nickel-sized hail was observed near Modoc. The hail damaged some windows in the area.

Thunderstorm Wind, Muscogee

When
June 21, 4:06 PM EST to 4:12 PM EST
Where
Muscogee County, Midland
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
GOVT OFFICIAL
Coordinates
32.567, -84.817

The Muscogee County 911 Center reported that at least six trees were down three miles west of Midland. The public reported that a fence was destroyed by the wind in Midland.

Thunderstorm Wind, Emanuel

When
June 21, 4:09 PM EST to 4:15 PM EST
Where
Emanuel County, Modoc
Measured
39 kt (45 mph) estimated gust
Property damage
$1,000
Reported by
EMERGENCY MANAGER
Coordinates
32.650, -82.300

The Emanuel County Emergency Management Director reported that thunderstorm winds blew down three to four trees in the area.

Hail, Stewart

When
June 21, 4:43 PM EST to 4:55 PM EST
Where
Stewart County, Richland
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
32.083, -84.667

The public reported penny-sized hail.

Thunderstorm Wind, Treutlen

When
June 21, 5:04 PM EST to 5:06 PM EST
Where
Treutlen County, 4 mi E of Five Points
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
FIRE DEPT/RESCUE SQUAD
Coordinates
32.417, -82.400

An official with the Treutlen county Fire and Rescue Department reported that thunderstorm winds blew some power lines down onto Interstate-16. Several trees were also down in the area. In addition, some shingles were blown off the roof of a home nearby.

Thunderstorm Wind, Johnson

When
June 21, 8:45 PM EST
Where
Johnson County, Kite
Measured
39 kt (45 mph) estimated gust
Property damage
$2,000
Reported by
FIRE DEPT/RESCUE SQUAD
Coordinates
32.683, -82.517

The Johnson county Fire and Rescue Department reported that the roof was blown off a barn in the eastern part of the county.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2006Every state in 2006This day in weather historyWarnings in Georgia, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5514400, 5514402, 5514401, 5514403, 5514404, 5514405.